Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society, the Mathematics of Computation (MCOM) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.98.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Divergence-free wavelet bases on the hypercube: Free-slip boundary conditions, and applications for solving the instationary Stokes equations
HTML articles powered by AMS MathViewer

by Rob Stevenson PDF
Math. Comp. 80 (2011), 1499-1523 Request permission

Abstract:

We construct wavelet Riesz bases for the usual Sobolev spaces of divergence free functions on $(0,1)^n$ that have vanishing normals at the boundary. We give a simultaneous space-time variational formulation of the instationary Stokes equations that defines a boundedly invertible mapping between a Bochner space and the dual of another Bochner space. By equipping these Bochner spaces by tensor products of temporal and divergence-free spatial wavelets, the Stokes problem is rewritten as an equivalent well-posed bi-infinite matrix vector equation. This equation can be solved with an adaptive wavelet method in linear complexity with best possible rate, that, under some mild Besov smoothness conditions, is nearly independent of the space dimension. For proving one of the intermediate results, we construct an eigenfunction basis of the stationary Stokes operator.
References
Similar Articles
Additional Information
  • Rob Stevenson
  • Affiliation: Korteweg–de Vries Institute for Mathematics, University of Amsterdam, P.O. Box 94248, 1090 GE Amsterdam, The Netherlands
  • MR Author ID: 310898
  • Email: R.P.Stevenson@uva.nl
  • Received by editor(s): March 9, 2010
  • Received by editor(s) in revised form: March 16, 2010
  • Published electronically: February 28, 2011
  • © Copyright 2011 American Mathematical Society
  • Journal: Math. Comp. 80 (2011), 1499-1523
  • MSC (2010): Primary 35K99, 65T60, 65M12, 76D03
  • DOI: https://doi.org/10.1090/S0025-5718-2011-02471-3
  • MathSciNet review: 2785466